Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 64, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 23, 2006, 7:13 PM MDT for Sioux County, Nebraska. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2006, 7:13 PM MDT (01:13 UTC)
- Expired
- Jun 23, 2006, 8:00 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Sioux County, NE
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:14 PM MDT | HAIL 1.25 | 15 S Harrison, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 2:07 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 240114 SVRCYS NEC165-240200- /O.NEW.KCYS.SV.W.0064.060624T0113Z-060624T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 713 PM MDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SIOUX COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 800 PM MDT * AT 707 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTHEAST OF GLEN...OR ABOUT 27 MILES SOUTHWEST OF CHADRON...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF CENTRAL AND SOUTHERN SIOUX COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN HARRISON AT 655 PM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 4268 10349 4271 10403 4211 10395 4210 10345 $$ WEILAND
4 follow-up statements
000 WWUS55 KCYS 240127 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 725 PM MDT FRI JUN 23 2006 NEC165-240200- /O.CON.KCYS.SV.W.0064.000000T0000Z-060624T0200Z/ SIOUX NE- 725 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL SIOUX COUNTY... AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM MOVING SOUTHEAST THROUGH SIOUX COUNTY. A TRAINED SPOTTER REPORTED HAIL TO THE SIZE OF HALF DOLLARS FROM THIS STORM ABOUT 15 MILES SOUTH OF HARRISON. THIS STORM WAS LOCATED NEAR AGATE...MOVING SOUTHEAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4268 10349 4271 10403 4211 10395 4210 10345 $$
000 WWUS55 KCYS 240140 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 739 PM MDT FRI JUN 23 2006 NEC165-240200- /O.CON.KCYS.SV.W.0064.000000T0000Z-060624T0200Z/ SIOUX NE- 739 PM MDT FRI JUN 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL SIOUX COUNTY... AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTHEAST OF AGATE...OR ABOUT 33 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF SIOUX COUNTY. THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING. LAT...LON 4268 10349 4271 10403 4211 10395 4210 10345 $$
000
WWUS55 KCYS 240151
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT FRI JUN 23 2006
NEC165-240200-
/O.CON.KCYS.SV.W.0064.000000T0000Z-060624T0200Z/
SIOUX NE-
751 PM MDT FRI JUN 23 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EAST CENTRAL SIOUX COUNTY...
AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 16 MILES SOUTHEAST OF AGATE...OR ABOUT
30 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER RURAL AREAS OF SIOUX
COUNTIES.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING.
LAT...LON 4253 10348 4246 10387 4210 10360 4210 10345
4242 10345 4242 10348
$$000
WWUS55 KCYS 240200
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
800 PM MDT FRI JUN 23 2006
NEC165-240210-
/O.EXP.KCYS.SV.W.0064.000000T0000Z-060624T0200Z/
SIOUX NE-
800 PM MDT FRI JUN 23 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SIOUX COUNTY
EXPIRES AT 800 PM MDT...
A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED TO REPLACE THE
PREVIOUS WARNING THAT EXPIRED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY
EVENING FOR THE PANHANDLE OF NEBRASKA AND SOUTHEASTERN WYOMING.
LAT...LON 4253 10348 4246 10387 4210 10360 4210 10345
4242 10345 4242 10348
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 2:00 PM MDT, 5 hours 13 minutes earlier.
Area forecast discussion, Jun 23, 2:00 PM MDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 200 PM MDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY. INSTABILITY AROUND THE BLACK HILLS AND NORTHEASTERN WYOMING IS SPREADING INTO THE NORTHERN NEBRASKA PANHANDLE THIS AFTERNOON. DEW POINTS ARE IN THE 50S IN THE CENTRAL PANHANDLE AND NORTHERN PANHANDLE WITH A CONVERGENCE ZONE ALONG THE PINE RIDGE. I EXPECT TO SEE THUNDERSTORMS DEVELOP NEAR THE PINE RIDGE OVER THE NEXT COUPLE OF HOURS. A WEAK WAVE IS TRACKING EAST OVER DOUGLAS AT 19Z. THIS TOO WILL HELP INITIATE SOME LOCAL CONVECTION. WEST AND NORTHWESTERLY DOWNSLOPE SURFACE WINDS EXTEND TO EAST OF THE FRONT RANGE. CONVECTION WILL END OVERNIGHT. SATURDAY WILL SEE A SLIGHTLY BACK DOOR FRONT DRIFT INTO THE CWA FROM THE BLACK HILLS. THIS WILL GENERATE SOME UPSLOPE SURFACE FLOW THAT WILL LIKELY REACH THE WESTERN SIDE OF THE LARAMIE RANGES. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE LARAMIE RANGE AND LARAMIE VALLEY THEN SHIFT OUT ONTO THE PLAINS DURING THE LATE AFTERNOON. CONVECTIVE INSTABILITY IS MUCH LOWER...SO SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. SLIGHTLY COOLER ON SUNDAY WITH A BACK DOOR HIGH PRESSURE SYSTEM AT THE SURFACE WILL SHUNT CONVECTION INTO COLORADO. .LONG TERM...SUNDAY NIGHT THROUGH FRIDAY CONTINUED NORTHWEST FLOW ALOFT DUE TO RIDGE ALONG WEST COAST WILL MOVE EAST AND WEAKEN AS NORTH PACIFIC SYSTEM MOVES TOWARDS PACIFIC NORTHWEST BY MID WEEK. TYPICAL SUMMERTIME DIURNAL CYCLE LOOKS LIKE BEST BET AT THIS POINT WITH UPSLOPE FLOW EACH DAY WITH AFTERNOON STORMS OVER THE MOUNTAINS MOVING OUT OVER THE LOWER ELEVATIONS BY EVENING. THE WILD CARD IS ANY SHORT WAVES MOVING THROUGH THE RIDGE THAT COULD ENHANCE THE SEVERE POTENTIAL...BUT NO CONFIDENCE ON TIMING. LITTLE CONVECTION EXPECTED MONDAY DUE TO LACK OF INSTABILITY. OTHERWISE WEAK INSTABILITY IN PLACE FOR AFTERNOONS AND EVENINGS FOR NEXT WEEK. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...COPLEY LONG TERM....EISE
Hazardous weather outlook, Jun 23, 9:31 AM MDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 931 AM MDT FRI JUN 23 2006 NEZ001>003-019>021-054-055-WYZ060-068-070-241545- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-NIOBRARA-GOSHEN-PINE BLUFFS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY BE SEVERE...PRODUCING PENNY SIZE HAIL OR LARGER... OR WINDS OF AT LEAST 58 MPH. THUNDERSTORM MOVEMENT WILL BE SOUTHEAST AT 20 MPH. THUNDERSTORMS MAY CONTINUE AFTER MIDNIGHT TONIGHT. SEVERE DROUGHT AND MODERATE WILDFIRE DANGER CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. SEVERE DROUGHT CONTINUES FOR THE SOUTHERN NEBRASKA PANHANDLE. MODERATE WILDFIRE DANGER CONTINUES...EXCEPT FOR THE NORTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ061>066-241545- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED NON-SEVERE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL OCCUR EACH DAY. MODERATE WILDFIRE DANGER WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ059-067-069-241545- CONVERSE-PLATTE-CHEYENNE FOOTHILLS- 931 AM MDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED. THE STRONGEST THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 55 MPH AND SMALL HAIL. MODERATE WILDFIRE DANGER EXISTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. MODERATE WILDFIRE DANGER EXISTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. COPLEY
In the hours before
Local storm report, Jun 23, 3:47 PM MDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
347 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM HAIL 26 S HARRISON 42.31N 103.88W
06/23/2006 E0.50 INCH SIOUX NE TRAINED SPOTTER
&&
DDEALLocal storm report, Jun 23, 5:52 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
552 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
0547 PM HAIL 10 S REDBIRD 43.10N 104.27W
06/23/2006 M1.25 INCH NIOBRARA WY TRAINED SPOTTER
0547 PM HAIL 20 N LUSK 43.05N 104.45W
06/23/2006 M1.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDLocal storm report, Jun 23, 6:36 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
636 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 15 NE LUSK 42.91N 104.24W
06/23/2006 M0.75 INCH NIOBRARA WY LAW ENFORCEMENT
&&
MWEILANDLocal storm report, Jun 23, 6:59 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST HARRISON 42.69N 103.88W
06/23/2006 E60 MPH SIOUX NE LAW ENFORCEMENT
THUNDERSTORM WINDS PUSHED A FIRE TRUCK INTO A CAR.
&&
MWEILANDThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 50 min |
| Jun 23, 7:55 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 39 min |
| Jun 23, 8:39 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 25 min |
| Jun 24, 1:00 AM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 45 min |
| Jun 24, 3:33 AM MDT | Flash Flood Warning | CYS | Cheyenne | 117 min |
| Jun 24, 5:38 PM MDT | Severe Thunderstorm Warning | CYS | Morrill | 19 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.